Lightning, Davidson
- When
- July 6, 10:38 AM CST
- Where
- Davidson County, 1.19 mi WSW of Berry Hill
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.114, -86.790
Lightning struck a house at 1104 Clifton Lane causing minor damage.
A line of strong to marginally severe thunderstorms moved Middle Tennessee during the late morning and afternoon hours on July 6. A few reports of wind damage were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A line of strong to marginally severe thunderstorms moved Middle Tennessee during the late morning and afternoon hours on July 6. A few reports of wind damage were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 6, 9:04 AM CST, 1 hour 34 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 1004 AM CDT Fri Jul 6 2018 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Showers and thunderstorms have enveloped areas of Middle TN northwest of metro Nashville at update time. These storms are drifting southeastward and are moving into areas where instability is climbing due to diurnal heating where dew points are in the low 70s. While no shear is expected this afternoon, that doesn't mean a few of these storms won't offer some gusty winds, heavy downpours and lots of lightning. Look for additional development south of I-40 this afternoon and into the evening hours with storms of similar strength. I think the biggest concerns will be the gusty winds and very localized flooding throughout today as storm motions will be slow. && .AVIATION... 12Z TAF DISCUSSION. There were a few rogue thunderstorms on the radar scope early this morning, mainly in the CSV area. However, other thunderstorms were looming to our northwest, across southwestern Kentucky, and poised to work their way into the Mid-State later this morning. The trend will be for thunderstorm coverage to increase throughout the day, especially during the late morning and afternoon hours. Outside of thunderstorms, you can expect VFR conditions. However, flight conditions will likely lower to MVFR and possibly even IFR conditions when heavier showers and storms move near or across area terminals. Conditions should return to VFR overnight, as thunderstorm activity slackens, especially over the extreme north in vicinity of CKV. However, by late night, believe MVFR ceilings could return to CSV. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........19
Hazardous Weather Outlook National Weather Service Nashville TN 622 AM CDT Fri Jul 6 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-071130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 622 AM CDT Fri Jul 6 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Thunderstorms are likely today and early this evening. Some of the thunderstorms could be strong with gusty winds and frequent lightning. Heavy downpours may cause localized flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong thunderstorms are possible Saturday afternoon, mainly Plateau and south. Gusty winds, frequent lightning, and heavy downpours are expected. .SPOTTER INFORMATION STATEMENT... Storm spotters should report any severe weather or flooding to the National Weather Service in Nashville. 13
Special Weather Statement
National Weather Service Nashville TN
850 AM CDT FRI JUL 6 2018
TNZ023-024-061430-
Humphreys TN-Houston TN-
850 AM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON AND NORTHERN
HUMPHREYS COUNTIES UNTIL 930 AM CDT...
At 849 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Springville, or 11 miles southeast of Paris Landing
State Park, moving southeast at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Waverly, New Johnsonville, Tennessee Ridge and Houston County
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3600 8800 3603 8800 3612 8792 3617 8792
3618 8793 3622 8795 3628 8795 3635 8798
3635 8794 3633 8787 3633 8781 3606 8764
3594 8800 3595 8801 3597 8802
TIME...MOT...LOC 1349Z 331DEG 17KT 3629 8798
27Special Weather Statement
National Weather Service Nashville TN
1032 AM CDT FRI JUL 6 2018
TNZ025>027-059-061615-
Williamson TN-Dickson TN-Davidson TN-Cheatham TN-
1032 AM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAVIDSON...SOUTHEASTERN
DICKSON...NORTHWESTERN WILLIAMSON AND CHEATHAM COUNTIES UNTIL 1115 AM
CDT...
At 1032 AM CDT, Doppler radar was tracking a strong thunderstorm near
Kingston Springs, or near Ashland City, moving southeast at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Franklin, Ashland City, Nashville, Brentwood, Goodlettsville, Forest
Hills, White Bluff, Belle Meade, Kingston Springs, Pegram, Burns,
Bellevue, Fairview, Joelton, Pleasant View, Bells Bend, Whites Creek,
Natchez Trace At Highway 96, Beaman Park and Leipers Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3634 8672 3633 8670 3586 8694 3602 8728
3637 8714
TIME...MOT...LOC 1532Z 302DEG 24KT 3619 8710
27Special Weather Statement
National Weather Service Nashville TN
1100 AM CDT FRI JUL 6 2018
TNZ057-058-061645-
Hickman TN-Lewis TN-
1100 AM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS AND SOUTH CENTRAL HICKMAN
COUNTIES UNTIL 1145 AM CDT...
At 1100 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hohenwald, moving southeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hohenwald, Gordonsburg and Kimmins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3555 8767 3557 8765 3560 8766 3570 8743
3563 8734 3562 8735 3559 8735 3557 8732
3555 8732 3555 8729 3552 8728 3551 8728
3543 8761 3544 8761 3544 8765 3547 8765
3548 8769
TIME...MOT...LOC 1600Z 317DEG 10KT 3561 8752
27Special Weather Statement
National Weather Service Nashville TN
1113 AM CDT FRI JUL 6 2018
TNZ008-026-027-059-061700-
Williamson TN-Davidson TN-Cheatham TN-Sumner TN-
1113 AM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SOUTHWESTERN SUMNER...
WILLIAMSON AND NORTHEASTERN CHEATHAM COUNTIES UNTIL NOON CDT...
At 1112 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Joelton to Belle Meade to 6 miles west of
Thompson's Station. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Franklin, Ashland City, Nashville, Madison, Hendersonville,
Brentwood, La Vergne, Spring Hill, Goodlettsville, Millersville,
Nolensville, Forest Hills, Oak Hill, Coopertown, Belle Meade,
Lakewood, Thompson's Station, Ridgetop, Hermitage and Bellevue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3632 8655 3624 8659 3607 8652 3606 8653
3607 8653 3609 8655 3597 8662 3584 8660
3575 8670 3571 8669 3570 8677 3578 8693
3582 8711 3610 8698 3640 8702 3637 8698
3639 8689 3635 8682 3642 8675 3642 8656
TIME...MOT...LOC 1612Z 282DEG 18KT 3635 8692 3609 8686 3583 8702
27The Nashville radar (KOHX), 25 km away, was scanning. The volume nearest the first event began at 16:39 UTC.
5 thunderstorm wind, 2 lightning, 1 flood. Local standard time, as filed.
Lightning struck a house at 1104 Clifton Lane causing minor damage.
A tSpotter Twitter report and photo showed a tree was blown down in Oak Hill.
A tSpotter Twitter report indicated significant street flooding occurred on Charlotte Pike near Richland Creek.
Several trees were blown down in the Bellshire area including one on Brick Church Pike.
A tSpotter Twitter report indicated trees were blown down on Highway 53 around one mile north of the Coffee County line.
Facebook photos showed a cedar tree was snapped and large tree branches were blown down on Knowles Street in Sparta.
Facebook photos showed a small trailer was blown over onto its side near Doyle.
Wilson County EMA reported a barn was struck by lightning and destroyed by fire at 1701 Hartsville Pike. The barn was a total loss with damage estimated at $60,000.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2018Every state in 2018This day in weather historyWarnings in Tennessee, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 776910, 776911, 776912, 776913, 776914, 776915, 776916, 776917.